Alert archive / Indiana / Wind Chill Advisories in 2011

Wind Chill Advisory 3, NWS Northern Indiana

February 3, 201121 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind chill advisory at Feb 3, 2011, 3:57 PM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Feb 3, 2011, 11:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 3:57 PM EST (20:57 UTC)
In effect from
Feb 3, 2011, 11:00 PM EST
Expired
Feb 4, 2011, 8:45 AM EST
In force
10 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS43 KIWX 032057
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EST THU FEB 3 2011

...DANGEROUS WIND CHILL VALUES TONIGHT INTO FRIDAY MORNING...

.A BROAD RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS
INTO SOUTHERN INDIANA WILL SLOWLY SAG SOUTHWARD TONIGHT. SOUTHWEST
WINDS OF 10 TO 15 MPH...POSSIBLY GUSTING TO 20 MPH CAN BE EXPECTED
TONIGHT NORTH OF THIS HIGH PRESSURE. THE COMBINATION OF THESE
WINDS AND TEMPERATURES FALLING TO AROUND ZERO IN MANY LOCATIONS
WILL PRODUCE WIND CHILL VALUES OF AROUND 15 BELOW LATE TONIGHT
INTO FRIDAY MORNING. PERSONS OUTDOORS SHOULD TAKE PRECAUTIONS TO
PROTECT EXPOSED SKIN.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-040500-
/O.NEW.KIWX.WC.Y.0003.110204T0400Z-110204T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
357 PM EST THU FEB 3 2011 /257 PM CST THU FEB 3 2011/

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM EST /10 PM CST/ THIS
EVENING TO 10 AM EST /9 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM EST /10 PM
CST/ THIS EVENING TO 10 AM EST /9 AM CST/ FRIDAY. 

* WIND CHILL VALUES...TO AROUND 15 BELOW ZERO LATE TONIGHT INTO
  FRIDAY MORNING.

* OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES
  MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
303 
WWUS43 KIWX 040318
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 PM EST THU FEB 3 2011

...DANGEROUS WIND CHILL VALUES OVERNIGHT INTO FRIDAY MORNING...

.A BROAD RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS
INTO OHIO VALLEY WILL REMAIN LOCKED IN PLACE OVERNIGHT. SLOWLY
SAG SOUTHWARD TONIGHT. SOUTHWEST WINDS AROUND 10 MPH...TO AS HIGH
AS 15 MPH...CAN BE EXPECTED OVERNIGHT NORTH OF THIS HIGH PRESSURE
REGION. THE COMBINATION OF WIND AND BITTER COLD TEMPERATURES WILL
PRODUCE WIND CHILL VALUES OF AROUND 15 BELOW TO 20 BELOW
OVERNIGHT INTO FRIDAY MORNING. PERSONS OUTDOORS SHOULD TAKE
PRECAUTIONS TO PROTECT EXPOSED SKIN.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-041130-
/O.CON.KIWX.WC.Y.0003.110204T0400Z-110204T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1018 PM EST THU FEB 3 2011 /918 PM CST THU FEB 3 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ FRIDAY. 

* WIND CHILL VALUES...15 BELOW ZERO TO 20 BELOW ZERO LATE TONIGHT
  INTO FRIDAY MORNING.

* OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES 
  MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
917 
WWUS43 KIWX 040338 CCA
WSWIWX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EST THU FEB 3 2011

...DANGEROUS WIND CHILL VALUES OVERNIGHT INTO FRIDAY MORNING...

.A BROAD RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS
INTO OHIO VALLEY WILL REMAIN LOCKED IN PLACE OVERNIGHT. SOUTHWEST
WINDS AROUND 10 MPH...TO AS HIGH AS 15 MPH...CAN BE EXPECTED
OVERNIGHT NORTH OF THIS HIGH PRESSURE REGION. THE COMBINATION OF
WIND AND BITTER COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES
OF AROUND 15 BELOW TO 20 BELOW OVERNIGHT INTO FRIDAY MORNING.
PERSONS OUTDOORS SHOULD TAKE PRECAUTIONS TO PROTECT EXPOSED SKIN.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-041200-
/O.CON.KIWX.WC.Y.0003.110204T0400Z-110204T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1037 PM EST THU FEB 3 2011 /937 PM CST THU FEB 3 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ FRIDAY. 

* WIND CHILL VALUES...15 BELOW ZERO TO 20 BELOW ZERO LATE TONIGHT
  INTO FRIDAY MORNING.

* OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES 
  MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
821 
WWUS43 KIWX 041000
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EST FRI FEB 4 2011

...DANGEROUS WIND CHILL VALUES EARLY THIS MORNING...

.THE PRESSURE GRADIENT BETWEEN A LOW OVER SOUTHERN CANADA AND A
HIGH OVER THE OHIO VALLEY REGION WILL CAUSE WINDS OF GENERALLY 8
TO 15 MPH THIS MORNING. THE COMBINATION OF WIND AND VERY COLD
TEMPERATURES WILL PRODUCE WIND CHILL VALUES DIPPING TO AROUND 15
DEGREES BELOW ZERO EARLY THIS MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-041500-
/O.CON.KIWX.WC.Y.0003.000000T0000Z-110204T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
500 AM EST FRI FEB 4 2011 /400 AM CST FRI FEB 4 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST /9 AM
CST/ THIS MORNING. 

* WIND CHILL VALUES...DIPPING TO AROUND 15 BELOW ZERO EARLY THIS
  MORNING.

* OTHER IMPACTS...EXPOSURE TO BITTERLY COLD OUTDOOR TEMPERATURES 
  MAY LEAD TO FROSTBITE TO EXPOSED SKIN WITHIN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
691 
WWUS43 KIWX 041345
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 AM EST FRI FEB 4 2011

...WIND CHILL ADVISORY IS CANCELLED...

.SLOWLY WARMING TEMPERATURES THIS MORNING WILL RESULT IN WIND
CHILLS OF 5 BELOW TO 5 ABOVE ZERO BY 10 AM EST. THE WIND CHILL
ADVISORY HAS BEEN CANCELLED.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-041445-
/O.CAN.KIWX.WC.Y.0003.000000T0000Z-110204T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
845 AM EST FRI FEB 4 2011 /745 AM CST FRI FEB 4 2011/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND CHILL ADVISORY. 

SLOWLY WARMING TEMPERATURES WILL ALLOW FOR WIND CHILLS TO REACH 5
BELOW TO 5 ABOVE ZERO BY 10 AM EST. THEREFORE...THE WIND CHILL
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 12:44 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 3, 12:44 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 PM EST THU FEB 3 2011

.AVIATION...
QUIET AVIATION WEATHER EXPECTED THROUGH THIS PERIOD. BROAD
CONFLUENCE ZONE ACROSS THE GREAT LAKES REGION WILL LIMIT THE
STRENGTH OF ANY EMBEDDED SHORT WAVE DROPPING DOWN IN THE NORTHWEST
FLOW FROM CANADA OR ANY SOUTHERN STREAM SHORT WAVES EJECTING FROM
PLAINS. COLUMN ALSO QUITE DRY ACROSS THE AREA UNDER THE INFLUENCE
OF MID LEVEL SUBSIDENCE SO WILL MAINTAIN SKC THROUGH THE VALID
FORECAST PERIOD FOR THE 18Z TAFS. 1035 MB HIGH WILL REMAIN SOUTH
OF THE AREA KEEPING WINDS GENERALLY FROM THE SOUTHWEST. WIND
SPEEDS OF 10 TO 15 KNOTS SHOULD HOLD THROUGH THE PERIOD AS ANY
LOSS IN MIXING THIS EVENING SHOULD BE PARTIALLY OFFSET BY SLIGHTLY
STRENGTHENING SFC PRESSURE GRADIENT. GRADIENT SHOULD BE STRONG
ENOUGH TONIGHT TO PREVENT FOG FROM BEING A CONCERN.

&&

.PREV DISCUSSION... /ISSUED 1120 AM EST THU FEB 3 2011/

UPDATE...
QUIET DAY IN STORE WITH VERY FEW CHANGES NEEDED TO THE FORECAST.
VERY SHALLOW BASED INVERSION AND MINIMAL MIXING COMBINED WITH
RECENT SNOW COVER WILL ALLOW FOR VERY LITTLE TEMPERATURE RECOVERY
THIS AFTERNOON. DID TRIM HIGHS JUST A FEW DEGREES ACROSS THE WEST
IN CLOSER PROXIMITY TO LOW LEVEL RIDGE AXIS WHERE MIXING WILL BE
MOST MINIMAL WIND CHILL VALUES GENERALLY NOT QUITE REACHING
CRITERIA ACROSS THE AREA EXCEPT IN ISOLATED SPOTS...AND WIND CHILL
ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. UPDATED ZONES WILL BE
SENT AROUND 17Z TO CLEAN UP WIND CHILL ADVISORY HEADLINE AND TO
REFLECT SLIGHT DOWNWARD ADJUSTMENT IN TEMPS. OTHERWISE NO CHANGES
MADE.

PREV DISCUSSION... /ISSUED 426 AM EST THU FEB 3 2011/

SHORT TERM...

TODAY THROUGH FRIDAY NIGHT

MASSIVE 1040 MB SFC HIGH PRESSURE CONTINUES TO SLIDE SE INTO THE
REGION ...WITH A MODIFIED ARCTIC AIRMASS ADVECTING INTO THE
SOUTHERN GREAT LAKES. SUBTLE MID LEVEL HEIGHT RISES ARE ONGOING
ACROSS THE REGION...WITH DRY AIR/LARGE SCALE SINK SUPPORTING CLEAR
SKIES AS THE LAKE EFFECT PLUME DISSIPATES PER INVERSION HEIGHTS
FALLING WELL BELOW -10C. MEANWHILE...THE REMAINING VORT MAX OVER THE
SW CONUS IS IN THE PROCESS OF EJECTING NE AS THE UPPER JET STRUCTURE
INDICATES A LIFTING REGIME WITH MAX SPEEDS ON THE FRONT SIDE OF THE
VORT LOBE. RELATIVELY QUIET WEATHER CONDITIONS EXPECTED ACROSS THE
FA...WITH COLD TEMPS THE MAIN CONCERN. THE SW CONUS UPPER WAVE WILL
LIFT INTO THE REGION BY FRIDAY NIGHT SUPPORTING MASS LARGE SCALE
ASCENT INTO THE REGION WITH INCREASING CHANCES FOR LIGHT SNOW SE
THIRD.

TODAY/TONIGHT...SFC HIGH PRESSURE BUILDING INTO THE EASTERN OH
VALLEY WILL SUPPORT CLEAR SKIES THROUGH THE PERIOD WITH NEAR 100
PERCENT INSOLATION. HOWEVER...A MODIFYING ARCTIC AIRMASS WILL
SUPPORT COLD TEMPS INTO THE REGION WITH TEMPS STRUGGLING TO RISE THIS
AFTERNOON. GIVEN THE SHALLOW NATURE OF THE AIRMASS...HAVE UTILIZED A
NAM/GFS H975 MIXING BLEND WITH A HIGHER BIAS NE WHERE DEEPER MIXING
IS EXPECTED. ADVECTING NORTHERN STREAM IMPULSE OVER ONTARIO WILL
SUPPORT SFC PRESSURE FALLS INTO THE REGION BY AFTERNOON...WITH
INCREASING WIND SPEEDS. PRESSURE FALLS WILL CONTINUE OVERNIGHT AS
THE GLANCING DISTURBANCE SUPPORTS A TROUGH INTO THE GREAT LAKES. WAA
WILL DEVELOP ALOFT AND LOWER THROUGH THE NIGHT...BUT EFFECTS ON BL
THERMAL WILL BE NEGLIGIBLE. DRY AIR/RESIDUAL ARCTIC AIRMASS IN
PLACE/AND CLEAR SKIES WOULD TYPICALLY SUPPORT SHARP T FALLS WITH A
SFC HIGH ADVECTING SE OF THE REGION. HOWEVER...GIVEN RATHER DECENT
PRESSURE FALLS...HAVE REMAINED FAIRLY CONSERVATIVE WITH MIN T/S
TONIGHT...WHICH LINES UP WELL WITH THE GEM AND EASTNMM4...MODELS
THAT HAVE PERFORMED WELL IN STRONG RADIATIONAL COOLING REGIMES
LOCALLY. SUSTAINED WINDS OVERNIGHT OF 10 TO 15 MPH ARE EXPECTED
ACROSS THE NORTHERN HALF...WITH WIND CHILL ADV CRITERIA LIKELY TO BE
MET. WILL LET THE DAYSHIFT ISSUE...GIVEN ADV IN ALREADY IN PLACE FOR
THIS MORNING...AND A LIKELY BETTER HANDEL ON WINDS AND TEMPS WITH
THE 12Z DATA.

FRIDAY...INCREASING CIRRUS EXPECTED AS THE SW CONUS UPPER LOW EJECTS
NE. GOMEX CONNECTION WITH THETA-ADV IN THE LL/S WILL SUPPORT
LOWERING SATURATION SE-NW WITH SNOW LIKELY IN THE FAR SE. HAVE
RAISED POPS GIVEN STRONG FORCING INVOLVED WITH DECENT MOISTURE
PLUME. LL BAROCLINIC ZONE CERTAINLY SUGGESTS A STORM TRACK FAR
ENOUGH SOUTH TO KEEP MOST OF THE FA DRY...BUT GIVEN CONCERNS ON
POSSIBLE NORTHERN STREAM PHASING...WITH A NORTHERLY TRACK SHIFT
POSSIBLE...HAVE RETAINED POPS FOR THE ENTIRE FA. SNOWFALL AMOUNTS OF
AROUND 1 INCH ARE POSSIBLE FAR SE QUARTER. OTHERWISE...WAA REGIME
WITH EXPECTED CLOUDY SKIES WILL SUPPORT MUCH WARMER MIN T/S.

LONG TERM...
SATURDAY THROUGH WEDNESDAY...
CONTD WITH LOW POPS FOR SAT AS SRN STREAM SHRTWV LIFTS OUT INTO
TN/OH VALLEY REGION AND NRN STREAM WAVE DROPS SE ALONG SRN PERIPHERY
OF CIRCULATION ASSOCIATED WITH POLAR VORTEX OVER NRN CANADA. MOIST
CYCLONIC LOW LEVEL FLOW SHOULD CONT ACROSS THE AREA SAT NGT AND
SUNDAY AS A SERIES OF NRN STREAM SHRTWV'S MOVE SE ACROSS SOUTH
CENTRAL CANADA INTO THE NRN GRTLKS. THIS SCENARIO SUPPORTS KEEPING
MOSTLY CLOUDY SKIES AND A LOW CHC OF SNOW SHOWERS IN THE FORECAST
OVER THE REST OF THE WEEKEND. TEMPS THROUGH THIS PERIOD EXPECTED TO
BE AT OR SLIGHTLY BLO NORMAL.

STRONGER SHRTWV'S/JET-STREAK EXPECTED TO DIG SE THROUGH BACKSIDE OF
LONGWAVE TROF AXIS OVER CENTRAL N.AM. EARLY NEXT WEEK AND SHOULD
RESULT IN INTENSIFYING SFC LOW TRACKING NE ACROSS ERN U.S. IN THIS
TIMEFRAME. THIS MAY RESULT IN SGFNT SNOW IN OUR AREA FOLLOWED BY A
QUICK SHOT OF ARCTIC AIR AND LES EARLY NEXT WEEK. STRENGTH OF
SHRTWV'S AND TIMING/EVOLUTION OF THE CYCLOGENESIS REMAINS
UNCERTAIN ATTM WITH VARIED MODEL SOLUTIONS AND POOR RUN-RUN
CONTINUITY. GIVEN RATHER INTENSE LOOKING CIRCULATION OVER NE
PACIFIC ON WATER VAPOR, PREFER GEM SOLUTION WHICH INDICATES A
STRONGER SHRTWV TOPPING WRN RIDGE AND DIGGING INTO THE SRN PLAINS
WITH SLOWER AND STRONGER SFC CYCLOGENESIS ACROSS THE ERN U.S..

LATEST GFS/ECMWF/GEM IN AGREEMENT ON BRINGING IN SHOT OF ARCTIC AIR
INTO THE AREA BY TUE... HWVR... STILL CONSIDERABLE GFS ENSEMBLE
SPREAD ON STRENGTH OF TROF OVER THE GRTLKS AND ENSEMBLE MOS
REFLECTING THIS WITH VERY LARGE SPREAD IN MIN/MAX TEMPS FOR TUE SO
HELD OFF ON MAKING LARGE CHANGES BUT DID TREND GOING TEMPS DOWN FOR
TUE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...JT
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Feb 3, 11:56 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1156 AM EST THU FEB 3 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-041700-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1156 AM EST THU FEB 3 2011 /1056 AM CST THU FEB 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL VALUES OF 5 ABOVE TO 10 BELOW CAN BE EXPECTED THIS
AFTERNOON. BLOWING AND DRIFTING SNOW ACROSS ROADWAYS MAY CAUSE
HAZARDOUS TRAVEL CONDITIONS OVER NORTHERN PORTIONS OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SNOW...FRIDAY NIGHT AND SATURDAY...AND THEN
AGAIN SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-041700-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1156 AM EST THU FEB 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Wind Chill Advisories in Indiana, 2011Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in Michigan, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.